Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

6 Days on Benzos - Can just stop , right?


[Th...]

Recommended Posts

I took Halcion for the past 6 nights.  About 1mg a night (that's a fairly large dose for Halcion - It is some where between equal to, or twice as strong as, alprazolam/xanax - it depends on which conversion source you use).  Anyway...I am probably paranoid.  6 nights of use, and NOT being benzo dependent prior to those days (in the past, yes) I should be okay...right?  I am screwed if not because I only had 7mg total and it's gone.  I have not slept in weeks and needed something.  First 2-3 nights it helped some, but not totally...then it just kind of stopped helping me sleep, but I did always feel sedated, which is good I suppose because that means I did not become tolerant. I only took some out of pure desperation...I had to work and could not sleep.  So, 6 days...pushing and tempting fate...but not crossing the line...I think.
Link to comment
Share on other sites

Run while you can dont put a benzo never again in your body you don't know what you're getting your self in benzos are the devil himself read the protracted group and see how much people are suffering even 5-6-7 years after they stopped
Link to comment
Share on other sites

Wow, that is really playing with fire!  Halcion is incredibly fast acting and ridiculously addictive.  Taking it six nights consecutively seems past the point of tempting fate with a single moment of desperation dose.  Did you go through the process of acquiring the Rx and filling it in preparation for taking it for a week?  Even getting them elsewhere and taking them each day seems a bit odd, but I am extremely torn up and beaten down by benzos right now.

  I really hope you are not screwed, but why would you see this as a solution given your prior experience?  I am genuinely interested because I am always worried that I will find some way to justify such a choice down the road  and be sent back to this hell.

Link to comment
Share on other sites

The pain of acute benzo withdrawal is the worst thing I have ever felt...except compared to the pain of not sleeping for 15 consecutive days.  I called my doctor and asked for a Halcion prescription...doctor called in 60 tablets with 5 refills.  I filled 30 tablets.  I have tapered off of Xanax about 10 times.  Some of those times I was on 3-6mg a day for years.  As long as I reduce my dose by .125mg on one of the 3 doses per day about every 3-4 days I have never felt any withdrawal or had any problems.  Benzo tapering is symptomless to me as long as I follow that rule.  Ex. 1mg in the morning, 1mg in the afternoon, .875mg in the evening...for 3-4 days...then 1mg morning, .875mg in the afternoon, .875mg in the evening...then .875mg three times a day for 3-4 days then drop ONE of those to .75mg...and so on...never felt any withdrawal from months or years of daily benzo use with this formula...never switched to long acting either...Anyway...I took Halcion for 6 days and have no regrets...just wanted to shout out to anyone that may have had WD after ONE dose per day for 6 days.  I have an Rx for 30 Xanax a month too and sometimes I fill it and sometimes I do not.  The key to using benzos therapeutically is to not take them for too many consecutive days.  6 doses does not a dependency make...now 21 consecutive days with 2-3 does per day is a whole other story.
Link to comment
Share on other sites

I'm not a doctor but my sense of it is that you'd be okay after such a short time. Years ago before I was put on a permanent dose of Xanax, the doc would give me 30 Ativan and I'd take them for a few days and stop. Still, I'd let your symptoms be your guide. If you feel too many withdrawal sx, you could do a fast taper.
Link to comment
Share on other sites

The pain of acute benzo withdrawal is the worst thing I have ever felt...except compared to the pain of not sleeping for 15 consecutive days.  I called my doctor and asked for a Halcion prescription...doctor called in 60 tablets with 5 refills.  I filled 30 tablets.  I have tapered off of Xanax about 10 times.  Some of those times I was on 3-6mg a day for years.  As long as I reduce my dose by .125mg on one of the 3 doses per day about every 3-4 days I have never felt any withdrawal or had any problems.  Benzo tapering is symptomless to me as long as I follow that rule.  Ex. 1mg in the morning, 1mg in the afternoon, .875mg in the evening...for 3-4 days...then 1mg morning, .875mg in the afternoon, .875mg in the evening...then .875mg three times a day for 3-4 days then drop ONE of those to .75mg...and so on...never felt any withdrawal from months or years of daily benzo use with this formula...never switched to long acting either...Anyway...I took Halcion for 6 days and have no regrets...just wanted to shout out to anyone that may have had WD after ONE dose per day for 6 days.  I have an Rx for 30 Xanax a month too and sometimes I fill it and sometimes I do not.  The key to using benzos therapeutically is to not take them for too many consecutive days.  6 doses does not a dependency make...now 21 consecutive days with 2-3 does per day is a whole other story.

 

  I think you must be one of those seemingly mythical individuals that don’t have much issue with benzodiazepines yet.  I have heard your system of breaking up dosing frequency many times here with some folks restricting their intake to once or twice a week.  The reason they are/were here is because it didn’t matter and they ended up incurring severe benzo withdrawals anyways.  Being virtually immune to benzos would be like a miracle come true!

  I have experienced insomnia on the level you speak of because it is a standard symptom of benzo dependency....

  I am sorry that I don’t have any answers for your Halcion Q? But it seems like you are pretty confident in your therapeutic benzo usage, so Good Luck and stay safe. 

Link to comment
Share on other sites

The pain of acute benzo withdrawal is the worst thing I have ever felt...except compared to the pain of not sleeping for 15 consecutive days.  I called my doctor and asked for a Halcion prescription...doctor called in 60 tablets with 5 refills.  I filled 30 tablets.  I have tapered off of Xanax about 10 times.  Some of those times I was on 3-6mg a day for years.  As long as I reduce my dose by .125mg on one of the 3 doses per day about every 3-4 days I have never felt any withdrawal or had any problems.  Benzo tapering is symptomless to me as long as I follow that rule.  Ex. 1mg in the morning, 1mg in the afternoon, .875mg in the evening...for 3-4 days...then 1mg morning, .875mg in the afternoon, .875mg in the evening...then .875mg three times a day for 3-4 days then drop ONE of those to .75mg...and so on...never felt any withdrawal from months or years of daily benzo use with this formula...never switched to long acting either...Anyway...I took Halcion for 6 days and have no regrets...just wanted to shout out to anyone that may have had WD after ONE dose per day for 6 days.  I have an Rx for 30 Xanax a month too and sometimes I fill it and sometimes I do not.  The key to using benzos therapeutically is to not take them for too many consecutive days.  6 doses does not a dependency make...now 21 consecutive days with 2-3 does per day is a whole other story.

 

Many ppl for a long time can be without problems using these meds..some have problems right away. We still don't know exactly why yet. But I'm literally nervous for you bc most of us here know that when it does turn on a person it is something you wouldn't wish on anyone.

Seeing that you took it for sleep I want to caution you that one of the symptoms of discontinuation is actually insomnia..which cannot be resolved with another med and most people in recovery have to ride it out.

I truly hope that you will be fine seeing you are without any more of the medication. In the future please do not tempt fate, there are so many other things you can do to help with sleeplessness without taking these meds. Hydroxyzine has been very effective for some people.

My ativan was given to me to help with sleep and anxiety. At first it worked..but then my insomnia became worse as it paired up with horrible nightmares. these drugs that seem to be the answer at first can turn on us in a moments notice.

Good luck:)

Link to comment
Share on other sites

Thanks for all the info, advice and support.  Let's face it, if I didn't think I had some kind of a problem I would not be here.  I think I may be in some type of benzo PAWS.  I take just enough not to have significant acute withdrawal but enough to interfere with normal brain chemistry.  I have been taking small amounts of benzos on and off for a year.  My insomnia is always the reason.  I never take any benzos to medicate anything other than insomnia.  But I may be the snake that eats its tail.  I perhaps am creating a vicious cycle of rebound insomnia, treated with more benzos, more rebound insomnia.  I need to go months with no benzos, excellent diet, high hydration, healthy activity, etc.  It's so easy to fall into that "this symptom gets this drug, that symptom gets that drug".  I am selling my house right now and it's stress from many places all at once and very intense.  I just wish I was normal.  I am trying very hard.  Can't sleep for anything.  It's this desperation that I feel right now that leads me back to Mother Benzo.
Link to comment
Share on other sites

  • Please Donate

    Donations help fund our recurring webhosting and software licencing fees, and will aid the development of new withdrawal and taper utilities for our members.

    Donate with PayPal button

  • Popular Now

×
×
  • Create New...